Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 13, NWS Little Rock, AR

February 26, 2009Logan County, Scott County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Feb 26, 2009, 7:53 PM CST for Logan County, Scott County, Arkansas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2009, 7:53 PM CST (01:53 UTC)
Expired
Feb 26, 2009, 9:00 PM CST
In force
67 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Logan County, AR, Scott County, AR

The radar

The Western Arkansas radar (KSRX), 51 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 26, 6:12 PM CSTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 935 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
935 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 5:40 PM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Feb 26, 5:40 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
540 PM CST THU FEB 26 2009

.AVIATION...
OVERALL VFR CEILINGS TO START THE PERIOD. A COLD FRONT WILL
GRADUALLY MOVE INTO AR OVER THE NEXT 12 HRS...BRING OVERALL MVFR
CEILINGS WITH ISOLATED IFR CEILINGS WITH SHOWERS AND THUNDERSTORMS.
THE STORMS WILL REACH NW AR AREAS AROUND 01Z TO 03Z...CENTRAL AREAS
AROUND 04Z TO 08Z...THEN SOUTHERN AREAS 08Z TO 13Z. ISOLATED STRONG
TO SEVERE STORMS WILL BE POSSIBLE. ELEVATED SURFACE SOUTHWEST WINDS
10 TO 20 MPH AND GUSTY AHEAD OF THE COLD FRONT...THEN NORTHWEST TO
NORTH WINDS 10 TO 15 MPH BEHIND THE FRONT. WIND SHEAR EXPECTED ALONG
THE FRONT. (59)

&&
.PREV DISCUSSION... /ISSUED 250 PM CST THU FEB 26 2009/

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
SURFACE ANALYSIS INDICATES COLD FRONT OVER CENTRAL OKLAHOMA.
GRADIENT BETWEEN THE FRONT AND HIGH PRESSURE OVER THE SOUTHEAST
CONUS HAS ALLOWED FOR GUSTY WINDS OVER THE ENTIRE AREA...WITH SOME
GUSTS APPROACHING 40 MPH. WARMUP HAS BEEN WELL INTO THE 70S IN
ARKANSAS OUT AHEAD OF THE FRONT. THE ONLY THING SAVING US FROM
HIGHER TEMPS HAS BEEN THE THICK CLOUD COVER.

ANALYSIS OF MORNING UPPER AIR DATA REVEALS A VERY STRONG CAPPING
INVERSION. THIS HAS KEPT CONVECTION FROM GETTING STARTED OUT AHEAD
OF THE FRONT...EVEN WITH CLEARING AREAS AND TEMPERATURES NEAR 90
DEGREES IN SOUTHERN OKLAHOMA.

GRADUAL DESTABILIZATION EXPECTED TO OCCUR THIS EVENING AS UPPER
LEVEL IMPULSES MOVE THROUGH IN THE UPPER FLOW AND INTERACT WITH
THE FRONT...AND LOW LEVEL JET DYNAMICS KICK IN. SHOWERS/STORMS
WILL DEVELOP ALONG THE FRONT...AS IT MOVES INTO THE MID SOUTH
REGION. MODELS SHOWING THE FRONT MOVING INTO THE FORECAST AREA
SOME TIME BETWEEN 03 AND 06Z.

SEVERE STORMS COULD OCCUR...WITH HAIL AND WIND BEING THE PRIMARY
THREATS. FRONT WILL HANG UP NEAR SOUTHERN ARKANSAS BY FRIDAY
MORNING...A CONSEQUENCE OF NEARLY PARALLEL UPPER FLOW. SEVERAL WAVES
WILL MOVE ALONG THE FRONT...INTERACTING WITH IT AND CONTINUING THE
CHANCE OF SHOWERS AND THUNDERSTORMS. SEVERE STORMS A POSSIBILITY ON
FRIDAY. THIS WOULD LIKELY BE ALONG AND NORTH OF THE FRONT
/ELEVATED HAILERS/. WITH THIS SETUP...LOCALLY HEAVY RAIN IS NOT
OUT OF THE QUESTION...WITH SOME ONE TO TWO INCH AMOUNTS POSSIBLE.

LOW PRESSURE DEVELOPING ALONG THE FRONT...ALONG WITH A DEEPENING
UPPER LOW MOVING DOWN FROM THE NORTHERN PLAINS WILL PUSH THE FRONT
OUT OF THE AREA FRIDAY NIGHT AND SATURDAY. HOWEVER...MOISTURE
ASSOCIATED WITH THE UPPER LOW WILL REMAIN OVER THE AREA...AND
DEEPENING COLD AIR COLUMN WILL ALLOW FOR A RAIN/SNOW MIX ACROSS
THE NORTH DURING THIS PERIOD. ANY SNOW WILL BE LIGHT AND LITTLE
IF ANY ACCUMULATIONS ARE EXPECTED.

UPPER LOW WILL DIVE SOUTHEAST AND OUT OF THE AREA LATE SATURDAY
INTO SUNDAY...WITH COLDER AIR FOLLOWING THE SYSTEM. PERIOD WILL
END WITH BELOW NORMAL TEMPERATURES AND DRY WEATHER.
&&

.LONG TERM...MONDAY THROUGH THURSDAY
HIGH PRESSURE WILL BE OVER THE REGION TO BEGIN THE LONG
TERM...BRINGING DRY WEATHER AND MILD CONDITIONS. NORTHWEST FLOW
ALOFT WILL BRING WEAK DISTURBANCES THROUGH THE FLOW...BUT WILL ONLY
NOTICE AN INCREASE IN CLOUD COVER. A WARM FRONT WILL MOVE THROUGH
THE STATE ON THURSDAY...BUT WITH LIMITED MOISTURE...HAVE NOT
INCLUDED ANY POPS AT THIS TIME.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     44  52  35  42 /  50  40  30  40
CAMDEN AR         60  61  42  53 /  70  80  60  20
HARRISON AR       38  51  30  37 /  50  20  30  30
HOT SPRINGS AR    55  58  39  51 /  70  70  50  20
LITTLE ROCK   AR  54  56  39  47 /  70  70  50  30
MONTICELLO AR     60  63  43  46 /  80  80  70  20
MOUNT IDA AR      55  57  37  49 /  70  60  50  10
MOUNTAIN HOME AR  38  51  34  38 /  50  30  30  40
NEWPORT AR        45  53  35  42 /  50  40  40  40
PINE BLUFF AR     56  60  42  47 /  80  80  60  20
RUSSELLVILLE AR   49  56  39  48 /  60  40  30  20
SEARCY AR         52  55  41  44 /  60  60  40  30
STUTTGART AR      54  57  40  44 /  80  80  60  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.
&&

SHORT TERM...57 / LONG TERM...58
Hazardous weather outlook, Feb 26, 5:45 PM CST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
545 PM CST THU FEB 26 2009

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
545 PM CST THU FEB 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

A SLIGHT RISK OF STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THE
AREA TONIGHT. A STORM SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS...
AND SAG A COLD FRONT INTO ARKANSAS THURSDAY EVENING AND INTO THE
OVERNIGHT HOURS. WITH INCREASED MOISTURE AND INSTABILITY...SHOWERS
AND THUNDERSTORMS WILL DEVELOP. ISOLATED STRONG TO SEVERE STORMS
WILL BE POSSIBLE AHEAD AND ALONG THE COLD FRONT. THE MAIN RISK WILL
BE DAMAGING WINDS AND LARGE HAIL. THE TORNADO RISK IS LOW AT THIS
TIME BUT AN ISOLATED ONE WILL BE POSSIBLE. WINDS WILL ALSO BE
ELEVATED ACROSS THE ENTIRE AREA. ISOLATED AREAS OF HEAVY RAIN WILL
ALSO BE A CONCERN LATE TONIGHT IN THE CENTRAL AND SOUTHERN SECTIONS
OF ARKANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AS THE FRONT SLOWLY MOVES SOUTH...THE SEVERE THREAT WILL MOVE INTO
THE SOUTH PART OF THE STATE FOR FRIDAY. HEAVY RAIN WILL ALSO BE
POSSIBLE IN THE CENTRAL AND SOUTH SECTIONS EARLY FRIDAY. A COUPLE OF
LIMITING FACTORS WILL BE THE TIME OF DAY THE FRONT WILL MOVE
THROUGH...AND THE STRONGEST DYNAMICS WILL BE NORTH OF ARKANSAS.
SHOWERS AND THUNDERSTORMS WILL BE LIKELY FRIDAY. MAINLY DRY AND
COOLER AIR IS EXPECTED OVER THE WEEKEND...AS HIGH PRESSURE WILL MOVE
INTO THE AREA. THESE CONDITIONS WILL CONTINUE INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND FRIDAY.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51/59

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 7:45 PM CSTSevere Thunderstorm WarningLZKJohnson45 min
Feb 26, 8:28 PM CSTSevere Thunderstorm WarningLZKJohnson, Logan, Pope, Yell62 min
Feb 26, 8:40 PM CSTSevere Thunderstorm WarningLZKGarland, Logan, Perry, Scott, Yell65 min
Feb 26, 9:06 PM CSTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pope39 min
Feb 26, 9:38 PM CSTSevere Thunderstorm WarningLZKFaulkner, White52 min
Feb 26, 9:45 PM CSTSevere Thunderstorm WarningLZKGarland, Perry, Saline, Yell60 min
Feb 26, 9:47 PM CSTSevere Thunderstorm WarningLZKConway, Faulkner43 min
Feb 26, 10:10 PM CSTSevere Thunderstorm WarningLZKPike43 min
Feb 26, 10:26 PM CSTSevere Thunderstorm WarningLZKGrant, Pulaski, Saline64 min
Feb 26, 10:28 PM CSTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Pulaski, White47 min
Feb 26, 11:17 PM CSTSevere Thunderstorm WarningLZKJefferson, Lonoke, Pulaski58 min
Feb 26, 11:18 PM CSTSevere Thunderstorm WarningLZKGarland, Saline27 min
Feb 27, 12:06 AM CSTSevere Thunderstorm WarningLZKArkansas, Lonoke, Monroe, Prairie39 min
Feb 27, 12:35 AM CSTSevere Thunderstorm WarningLZKClark, Dallas, Hot Spring40 min
Feb 27, 12:45 AM CSTSevere Thunderstorm WarningLZKArkansas, Monroe, Prairie15 min
Feb 27, 4:24 AM CSTSevere Thunderstorm WarningLZKCleveland, Dallas, Grant, Jefferson36 min
Feb 27, 8:12 AM CSTSevere Thunderstorm WarningLZKBradley, Cleveland, Drew, Lincoln48 min
Feb 27, 9:00 AM CSTSevere Thunderstorm WarningLZKDesha, Drew, Lincoln30 min
Feb 27, 11:18 AM CSTSevere Thunderstorm WarningLZKCleveland, Dallas42 min
Feb 27, 11:24 AM CSTSevere Thunderstorm WarningLZKDrew51 min
Feb 27, 11:53 AM CSTSevere Thunderstorm WarningLZKClark, Dallas37 min
Feb 27, 12:02 PM CSTSevere Thunderstorm WarningLZKCleveland, Lincoln58 min
Feb 27, 12:06 PM CSTSevere Thunderstorm WarningLZKDesha, Drew39 min
Feb 27, 12:51 PM CSTSevere Thunderstorm WarningLZKArkansas, Desha39 min
Feb 27, 1:01 PM CSTSevere Thunderstorm WarningLZKArkansas, Desha, Drew, Lincoln59 min
Feb 27, 1:33 PM CSTSevere Thunderstorm WarningLZKArkansas, Desha57 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.